MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two possible lot numbers were reported, however it is unknown which lot pertains to the reported event.The product is not available for return, however the foreign material is in the process of returning to the evaluation center.A review of the device history record of the first possible lot did not identify any anomalies or nonconformities that could be related to this event.The investigation of this event is in progress.
 
Event or Problem Description
A user facility in the united kingdom reported that an unknown specimen was found in the anterior chamber during phacoemulsification.The specimen was removed by aspiration and appears to be plastic.There was no reported patient impact.
 
Additional Manufacturer Narrative
The lot number reported is the lot number in question.One test tube vial with a red lid was returned in a plastic bag.The original packaging was not returned.The part number and lot number cannot be verified or determined.Visual inspection found what looks like a brown hair or fiber-like particle inside the test tube vial.The particulate has been sent to the vendor for additional evaluation.This investigation is on going.
 
Additional Manufacturer Narrative
The vendor reviewed the device history records for all components and no anomalies were found.The production area was reviewed and there was no foreign matter observed on the product floor or in current inventory.The vendor cannot determine what the foreign matter is and where it derived from.The root cause can not be determined.The lot history, trend analysis, risk analysis, and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Correction to d4: udi from (b)(4) to (b)(4).

Brand Name
STELLARIS BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key18675195
Report Number0001920664-2024-70014
Device Sequence Number12611407
Product Code HQC
UDI-Device Identifier00757770057092
UDI-Public(01)00757770057092(17)260923(10)X5142
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberBL5111
Device Lot NumberX5142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
05/09/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/21/2024
05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND ACCESSORIES
Patient SexUnknown